MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON® SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON® SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 5484902
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding an event which occurred during an unknown spinal procedure in a patient.It was reported that the instruments were bent and therefore they could not be used properly.The extenders didn't hold the screws properly and the reducers didn't push the rod down properly.That's why some screws came loose from the extenders when the rod was reduced.The screws had to be reset and cemented again.The construct did not hold, so the patient had to be revised next week. there was no patient symptom reported.There were no further complications reported regarding the event.
 
Additional Manufacturer Narrative
H3: product analysis: part# 5484902, lot# em14c048.Visual and optical examination revealed the tip of the instrument is bent from what appears to be overload.This is consistent with overload.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CD HORIZON® SPINAL SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key19236639
Report Number1030489-2024-00384
Device Sequence Number15471822
Product Code NKB
UDI-Device Identifier00643169177024
UDI-Public00643169177024
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K122862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5484902
Device Catalogue Number5484902
Device Lot NumberEM14C048
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2024
Supplement Date Received by Manufacturer02/21/2025
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown